Synthetic Drugs (K2/Spice)
Dangerous for friends & families
K-2 or "Spice" is a mixture of herbs and spices sprayed with a synthetic compound similar to THC, the psychoactive ingredients in marijuana. It is commonly purchased at head shops, tobacco shops, neighborhood stores, and via the internet. It can be marketed as incense and may contain the label "Not for Human Consumption". However, many are using this product for what they think is a "legal high" with devastating consequences.
Video: The effects of synthetic drugs on our community
- Black Mamba
- Bombay Blue
- Blueberry Haze
- Demon Passion Smoke
- Hawaiian Hybrid
- Ono Budz
- Panama Red Ball
- Sativah Herbal Smoke
- Ultra Chronic and Voodoo Spice
*These are just some of the street and brand names.
- Psychological effects similar to those of marijuana and include paranoia, panic attacks, and giddiness.
- Increased heart rate and blood pressure
- Short term memory loss
- Extreme sedation to coma
- Life threatening hallucinations
What can you do?
It may seem that this problem is overwhelming and there is nothing that you can do. But it's a simple matter of engaging retailers that sell synthetic drugs and speaking with friends and family.
Put a retailer on notice
Look around your neighborhood stores and see if they carry these harmful products. If so, download the Retailer Notice, print and deliver it to the retailer to let them know you will not be doing business with them until the situation is remedied. Let us know when you have given notice to a retailer in Daviess County so that we can follow up with them as necessary.
Talk to your friends and family about synthetic drugs
Let them know:
- Just because this product is legally sold, does not mean it is safe. Everyday more people are suffering horrible effects from using these products.
- These products are unregulated. This means that there is no one making sure that these products are safe. You are taking your life into your own hands by using them.
- This is not a safe alternative to marijuana. The potential harmful side effects from these products are just now becoming known.